Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 10, 2021Thomas County, Georgia

NWS Tallahassee, FL issued this special weather statement at Aug 10, 2021, 7:45 PM EDT for Thomas County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2021, 7:45 PM EDT (23:45 UTC)
Expired
Aug 10, 2021, 8:15 PM EDT
In force
30 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
30

County Thomas County, GA

The radar

The Tallahassee radar (KTLH), 64 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2209 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

305 
WWUS82 KTAE 102345
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
745 PM EDT Tue Aug 10 2021
 
GAZ158-110015-
Thomas GA-
745 PM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of southeastern Thomas
County through 815 PM EDT...

At 744 PM EDT, Doppler radar was tracking a strong thunderstorm near
Boston, or 9 miles west of Quitman, moving southwest at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Boston, Barwick, Everett, Eason and Oaklawn. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3066 8375 3067 8393 3078 8397 3090 8375
      3089 8374 3074 8374
TIME...MOT...LOC 2344Z 038DEG 13KT 3079 8372 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

02-MONTGOMERY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:55 PM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, Aug 10, 3:55 PM EDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
355 PM EDT Tue Aug 10 2021

.SHORT TERM [Tonight Through Thursday Night]...

Typical summer weather will continue, with the daily rhythm of
showers and thunderstorms.

The subtropical surface ridge axis will extend inland from the
Atlantic across the Florida Panhandle, with weak east to southeast
steering flow. PW values in the 1.8-2 inch range will provide
plenty of moisture for deep moist convection. Bulk shear values of
10 knots or less will mainly support single-cell pulse storms with
gusty downdraft winds.

Currently, there is a cluster of storms over the Apalachicola
National Forest, and another cluster centered up near Columbus,
Georgia. The area between these two clusters should fill in with
storms over the next few hours, drifting west across southeast
Alabama early this evening. Later this evening, the Atlantic
seabreeze may bring a round of storms past the I-75 corridor,
before dissipation occurs during the early overnight hours.

.LONG TERM [Friday Through Tuesday]...

After a status quo Friday, our attention will turn to the effects
of the tropical system that is forecast to arrive near Florida or
over the eastern Gulf this weekend. Potential Tropical Cyclone 6
was located over the far northeast Caribbean Sea this afternoon
and is forecast to become a tropical storm late today or tonight.
An abundance of guidance brings the storm to the eastern Gulf this
weekend, and the official NHC forecast track cone encompasses
nearly our entire stretch of Panhandle and Big Bend coast. There
are lots of questions about what kind of shape the system will be
in. One of the factors will be if the storm has an over-water
track through the Straits of Florida, or whether it must first
traverse some of the FL Peninsula before arriving in the Gulf.
Obviously, details will come into focus over the next few days.
For now, the message is simply one of preparedness. The period of
highest impact appears to be around Sunday and/or Monday.
Regardless of strength, a main concern will be with rainfall
potential, especially in light of the flooding that is still
ongoing over the SE Big Bend after heavy rain last week.

By Tuesday, the question will be how quickly the system exits.
There is a mixed signal in guidance, with some lifting the system
out, while some pieces of guidance notably hang the storm up over
the Southeast U.S.. That would have an impact on flood potential.

&&

.AVIATION...
[Through 18Z Wednesday]

Afternoon thunderstorms are currently observed in the vicinity of
TLH, and thunderstorms will fill in over the next few hours near
ECP, DHN, and ABY. Meanwhile, VLD may have to wait for arrival of
the Atlantic seabreeze around or after sunset to see thunder.

&&

.MARINE...

The main concern for the rest of this week will
continue to be erratic and gusty winds near afternoon and evening
showers and thunderstorms. Low dispersion values are forecast over
inland areas on Wednesday and Thursday afternoons due to weak
trasnsport winds. Otherwise, a seasonably moist and unstable air
mass will persist, with afternoon seabreezes near the coast.

&&

.FIRE WEATHER...

The main concern for the rest of this week will
continue to be erratic and gusty winds near afternoon and evening
showers and thunderstorms. Low dispersion values are forecast over
inland areas on Wednesday and Thursday afternoons due to weak
transport winds. Otherwise, a seasonably moist and unstable air
mass will persist, with afternoon seabreezes near the coast.

&&

.HYDROLOGY...

The Steinhatchee River near Cross City has been slowly receding
since early Sunday but remains in moderate flood. This river is a
slow responder, so it will likely take the entirety of this week
to finally drop below flood stage.

On the Lower Suwanee River, river levels will rise for the rest
of this week as large quantities of water route down from the
Withlacoochee, Upper Suwanee, and the Santa Fe Rivers. Rock Bluff
is expected to rise through flood stage this afternoon, and a
Flood Warning is in effect there. Points near Branford and Bell
are also likely to reach flood later this week, and Wilcox bears
watching.

Otherwise, slow movement of scattered afternoon thunderstorms means
there will be small pockets for each of the next few days with
heavy rain. This could bring small areas of localized runoff
issues, particularly over our Florida counties.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  93  74  94  74 /  30  60  20  50  20
Panama City   76  91  76  91  76 /  30  50  20  40  20
Dothan        73  93  74  92  73 /  50  50  20  50  20
Albany        74  94  75  95  75 /  20  50  10  40  10
Valdosta      73  93  74  93  73 /  30  40  20  30  10
Cross City    74  91  74  92  73 /  40  40  30  40  20
Apalachicola  77  88  77  89  77 /  20  50  20  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Haner
SHORT TERM...Haner
LONG TERM...Haner
AVIATION...Haner
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...Haner

In the hours before

Special weather statement, Aug 10, 7:02 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
602 PM CDT Tue Aug 10 2021

FLZ007>010-102345-
Central Walton FL-Holmes FL-North Walton FL-Washington FL-
602 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of northeastern Walton,
Holmes and northwestern Washington Counties through 645 PM CDT...

At 602 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Bonifay, moving west at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
De Funiak Springs, Bonifay, Eglin Air Force Base, Union, Liberty,
Ponce De Leon, Caryville, Esto, Westville, Noma, Hinsons Crossroads,
Cluster Springs, Gaskin, Whitehead Crossroads, Alpine Heights,
Cerrogordo, Darlington, Gritney, Arrant Settlement and De Funiak
Spring Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3099 8622 3099 8557 3062 8577 3064 8624
TIME...MOT...LOC 2302Z 102DEG 13KT 3073 8584

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Aug 10, 7:09 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
709 PM EDT Tue Aug 10 2021

FLZ018-019-028-029-GAZ159-160-110015-
Inland Taylor FL-Inland Jefferson FL-Madison FL-Lafayette FL-
Brooks GA-Lowndes GA-
709 PM EDT Tue Aug 10 2021

...Strong thunderstorms will impact portions of northwestern
Lafayette, northeastern Jefferson, northeastern Taylor, Madison,
western Lowndes and Brooks Counties through 815 PM EDT...

At 708 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Valdosta to near Mayo. These storms were
nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mayo, Madison, Quitman, Valdosta, Lake Park, Hahira, I-75 At Exit 16,
Remerton, Greenville, Morven, Barwick, Lee, Grooverville, Hamburg,
Buckville, Pinetta, Lovett, Nankin, Empress and Clyattville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3004 8351 3066 8378 3066 8374 3094 8374
      3102 8328 3063 8322 3063 8329 3059 8326
      3042 8322 3041 8319 3038 8318 3025 8325
      3018 8325 3011 8323 3010 8318 3010 8314
      3005 8313
TIME...MOT...LOC 2308Z 051DEG 4KT 3092 8333 3009 8321

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Aug 10, 7:12 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
612 PM CDT Tue Aug 10 2021

ALZ065-066-068-102345-
Dale AL-Coffee AL-Geneva AL-
612 PM CDT Tue Aug 10 2021

...Strong thunderstorms will impact portions of southwestern Dale,
southeastern Coffee and central Geneva Counties through 645 PM CDT...

At 611 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Level Plains to near Slocomb. Movement was
west at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Daleville, Geneva, Enterprise, Hartford, Level Plains, Slocomb,
Clayhatchee, Coffee Springs, Black, Chancellor, Kellys Crossroads,
Lucile, Central City, Geneva Municipal A/P, Hendrix Crossroad, Cairns
Aaf, Fadette, Eunola, High Bluff and Highfalls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3125 8603 3130 8572 3124 8568 3123 8569
      3121 8569 3120 8571 3120 8564 3100 8549
      3099 8585
TIME...MOT...LOC 2311Z 103DEG 10KT 3126 8576 3103 8559

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KR
Local storm report, Aug 10, 7:17 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
717 PM EDT TUE AUG 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND DMG     MAYO                    30.05N 83.18W
08/10/2021                   LAFAYETTE          FL   911 CALL CENTER

            TREES DOWN IN MAYO.

&&

TB
Special weather statement, Aug 10, 7:21 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
621 PM CDT Tue Aug 10 2021

ALZ069-102345-
Houston AL-
621 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of central Houston
County through 645 PM CDT...

At 621 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ashford, or 11 miles northeast of Cottonwood, moving west at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cottonwood, Dothan, Kinsey, Ashford, Cowarts, Webb, Columbia, Avon,
Madrid, Gordon, Memphis, Pansey, Sigma, Pearce, Enon, Lovetown,
Wilson Mill, Barber, Olympia Spa Resort and Keytons.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3129 8512 3111 8510 3104 8541 3129 8544
      3129 8542 3131 8542
TIME...MOT...LOC 2321Z 084DEG 12KT 3120 8520

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KR
Special weather statement, Aug 10, 7:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
745 PM EDT Tue Aug 10 2021

GAZ158-110015-
Thomas GA-
745 PM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of southeastern Thomas
County through 815 PM EDT...

At 744 PM EDT, Doppler radar was tracking a strong thunderstorm near
Boston, or 9 miles west of Quitman, moving southwest at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Boston, Barwick, Everett, Eason and Oaklawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3066 8375 3067 8393 3078 8397 3090 8375
      3089 8374 3074 8374
TIME...MOT...LOC 2344Z 038DEG 13KT 3079 8372

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

02-MONTGOMERY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:33 PM EDTSpecial Weather StatementTAELafayette42 min
Aug 9, 9:00 PM EDTSpecial Weather StatementTAEMadison30 min
Aug 9, 9:12 PM EDTAreal Flood AdvisoryTAEMadison2 hr
Aug 10, 3:17 PM EDTSpecial Weather StatementTAELeon28 min
Aug 10, 4:02 PM EDTSpecial Weather StatementTAECalhoun, Gulf43 min
Aug 10, 4:51 PM EDTSpecial Weather StatementTAEWashington24 min
Aug 10, 5:17 PM EDTSpecial Weather StatementTAEBay28 min
Aug 10, 5:26 PM EDTSevere Thunderstorm WarningTAEBay, Washington64 min
Aug 10, 5:47 PM EDTSpecial Weather StatementTAEJackson28 min
Aug 10, 6:05 PM EDTSpecial Weather StatementTAEWalton25 min
Aug 10, 6:34 PM EDTSpecial Weather StatementTAEWashington26 min
Aug 10, 6:40 PM EDTSpecial Weather StatementTAELafayette50 min
Aug 10, 6:46 PM EDTSevere Thunderstorm WarningTAEDixie, Lafayette59 min
Aug 10, 7:02 PM EDTSpecial Weather StatementTAEHolmes43 min
Aug 10, 7:09 PM EDTSpecial Weather StatementTAEMadison66 min
Aug 10, 4:28 PM EDTSpecial Weather StatementTAECalhoun32 min
Aug 10, 4:59 PM EDTSpecial Weather StatementTAEDecatur, Seminole31 min
Aug 10, 5:06 PM EDTSpecial Weather StatementTAEBaker, Calhoun, Dougherty, Mitchell, Worth24 min
Aug 10, 5:34 PM EDTSpecial Weather StatementTAEBaker, Miller, Mitchell26 min
Aug 10, 6:03 PM EDTSpecial Weather StatementTAEColquitt, Miller, Mitchell42 min
Aug 10, 6:37 PM EDTSpecial Weather StatementTAEEarly38 min
Aug 9, 8:37 PM EDTSpecial Weather StatementTAECoffee23 min
Aug 9, 8:58 PM EDTSpecial Weather StatementTAEDale32 min
Aug 10, 5:05 PM EDTSpecial Weather StatementTAEHenry40 min
Aug 10, 6:39 PM EDTSpecial Weather StatementTAECoffee36 min
Aug 10, 7:12 PM EDTSpecial Weather StatementTAEGeneva33 min
Aug 10, 7:21 PM EDTSpecial Weather StatementTAEHouston24 min
Aug 10, 7:27 PM EDTSevere Thunderstorm WarningTAEGeneva48 min
Aug 10, 7:49 PM EDTSpecial Weather StatementTAEHouston26 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.